Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram diaorreah and insomnia

(17 Posts)

How are you Milly? Any improvements?

Milly can you get a GP appointment today? I don't know whether nearly a week on you should still have an upset stomach. Maybe a phone appointment even?

MillyStar Tue 16-Jul-13 10:33:34

Only because i've got nothing left to give!

I was up all night I've had about an hours sleep. My stomach is really cramping but I've not eaten since toast at tea time so it's empty now

I really don't know what to do this is absolutely horrible

I went to the gp's mainly about binge eating disorder which he has referred me for cbt for, I found him very dismissive of it though he didn't ask me when I binge/why I binge or anything like that

I also told him that I'd felt anxious for 3 or 4 months and he really really focused on that but the binging is what I'm mainly worried about as I've done that for 20 years

Feel so sorry for my daughter I've snapped at her more than once already today, really don't know whether to carry on with the tablets I've not taken today's yet

Oh Milly sorry to hear that. I didn't get upset stomach, but I know it can be a side effect to start with.

Any better this morning?

MillyStar Tue 16-Jul-13 00:42:06

This is torture I'm in the loo every five minutes now and can't go to sleep

Really feel like giving up sad

That's good-I remember my GP didn't let me go too long at first.

The fact you are at work is great, some people can't manage that.

And a Christening. Something to look forward too. smile

MillyStar Mon 15-Jul-13 18:05:14

He gave me 4 weeks worth and said before they run out so I was going to go 2 weeks on Thursday as I'm not in work on Thursdays!

I'm sure I'll be fine in a couple of days I shall just stick to toast tomorrow! Got the reverand coming at 11 to talk about my daughters christening so I hope I'm not too bad by then

Oh no Milly and the hot weather isn't helping I expect.

It will be a week the day after tomorrow so that's a positive. Just keep going. Also don't be afraid to make a GP appointment if you need to. When do they want to see you again?

MillyStar Mon 15-Jul-13 17:51:52

Hi sparkling!

Really struggling today it's been my worst day on them sad

Got a terrible terrible stomach I'm literally in the loo every 10 minutes, I had to take a pair of knickers in my handbag today because I didn't think I was going to make it to work and I'm bleeding when I wipe! Sorry far too much info there at tea time

Tummy is killing aswell I've just taken some paracetamol

Hopefully it won't last too much longer

No problem. It will get better. You know where I am if you need some support. x

MillyStar Sun 14-Jul-13 17:27:58

I will take them in the morning then!

Don't feel too bad tummy is calming down thank god!

I'm in work tomorrow so a day of peace with no 1 yr old to look after

Thanks for your help smile

My GP told me to take mine in the morning as it was less likely to disturb sleep then. So I have mine with breakfast and was all fine.

How are you feeling today?

MillyStar Sun 14-Jul-13 16:09:38

Do you mind me asking when you take yours?

I started in the evening so if they made me naseus I would sleep through some of it but one of my friends has said they were told to take theirs in the morning

Yes, it seems cruel that the very tablets that are going to improve things in the long term make you feel so crappy to begin with.

If you can ride this horrible bit out you should start to benefit. They have changed my life. x

MillyStar Sun 14-Jul-13 11:10:27

I do feel a lot more anxious and that's why I'm on then but willing to ride it out if they help!

I had a glass of wine last night and went a bit funny in the bathroom in the middle of the night so I won't be doing that again until I'm well used to them

Thanks for answering I know they will be worth it smile

Hi Milly. Don't panic, the side effects should be short lived as your body adjusts.
I have been on Citalopram for two years now, I nearly jacked them in in the first 2 weeks but so glad I didn't. It does get worse before it gets so much better.

From my experience my side effects at first were-

Clenchy jaw
Insomnia
Increased anxiety
Feeling incredibly hot especially in the morning
Yawning
Vivid dreams

All went and now I am left with-

Constipation blush
Feeling a bit warmer than usual
Vivid dreams

Hang on in there. x

MillyStar Sun 14-Jul-13 10:46:02

Did anyone else get these side effects?

How long did they last?

I started on 10mg on Wednesday and I'm really suffering, TMI but I'm scared to leave the house and I'm exhausted!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now